Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 285, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 15, 2015, 6:27 PM CDT for Grenada County, Mississippi. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2015, 6:27 PM CDT (23:27 UTC)
- Expired
- Jul 15, 2015, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Grenada County, MS
The radar
The Columbus AFB radar (KGWX), 147 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 6:28 PM CDT | TSTM WND DMG | Holcomb, MS | A FEW TREES DOWN ON HIGHWAY 35 AROUND HOLCOMB |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1920 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
973
WUUS54 KJAN 152327
SVRJAN
MSC043-160015-
/O.NEW.KJAN.SV.W.0285.150715T2327Z-150716T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
627 PM CDT WED JUL 15 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 715 PM CDT
* AT 627 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEW
SPRINGS...OR NEAR GRENADA...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HOLCOMB AROUND 635 PM CDT.
BEW SPRINGS AROUND 640 PM CDT.
GRENADA AROUND 645 PM CDT.
ELLIOTT AROUND 715 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3387 8977 3387 8972 3368 8954 3367 9013
3368 9013 3371 9014 3381 9014 3381 8998
3382 8998 3382 8993 3390 8992 3390 8977
TIME...MOT...LOC 2327Z 323DEG 16KT 3383 8991
HAIL...0.88IN
WIND...60MPH
$$
JC2 follow-up statements
051
WWUS54 KJAN 152349
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
649 PM CDT WED JUL 15 2015
MSC043-160015-
/O.CON.KJAN.SV.W.0285.000000T0000Z-150716T0015Z/
GRENADA MS-
649 PM CDT WED JUL 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WESTERN GRENADA COUNTY...
AT 649 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BEW SPRINGS...
OR NEAR GRENADA...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WESTERN GRENADA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3383 8980 3383 8979 3368 8975 3367 9013
3368 9013 3371 9014 3381 9014 3381 8998
3382 8998 3382 8993 3386 8992 3385 8980
TIME...MOT...LOC 2349Z 336DEG 14KT 3375 8989
HAIL...0.88IN
WIND...60MPH
$$
JC169
WWUS54 KJAN 160005
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT WED JUL 15 2015
MSC043-160015-
/O.EXP.KJAN.SV.W.0285.000000T0000Z-150716T0015Z/
GRENADA MS-
705 PM CDT WED JUL 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GRENADA COUNTY WILL
EXPIRE AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3383 8980 3383 8979 3368 8975 3367 9013
3368 9013 3371 9014 3381 9014 3381 8998
3382 8998 3382 8993 3386 8992 3385 8980
TIME...MOT...LOC 0004Z 323DEG 16KT 3375 8989
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:30 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 15, 4:30 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT WED JUL 15 2015
.DISCUSSION...A LOOSE LOW LEVEL CONVERGENT BOUNDARY LEFT IN THE WAKE
OF ORGANIZED MIDSOUTH STORMS YESTERDAY IS NOW ALIGNED FROM LIT ESE
TO BHM AND TRIGGERING SCATTERED THUNDERSTORMS. THIS BOUNDARY IS ALSO
ESSENTIALLY WORKING TO POOL BOUNDARY LAYER MOISTURE IN MY NORTHERN
ZONES...SPIKING HEAT INDICES ABOVE 110 IN SOME CASES AND DRIVING
SBCAPE VALUES UP TO NEARLY 6000 J/KG. MY LATE MORNING ASSESSMENT DID
NOT QUITE ANTICIPATE SO MUCH CAPE MATERIALIZING ALONG THE BOUNDARY
THIS AFTERNOON...BUT WITH THE NEW INFO IT SEEMS THE HIGH INSTABILITY
COULD INDEED OVERCOME CAPPING AND LACK OF SYNOPTIC FORCING
RESERVATIONS FROM EARLIER. FOR THAT REASON WE INCLUDED A LIMITED
RISK OF SEVERE STORMS IN THE HWO ACROSS BASICALLY NORTHERN AND
CENTRAL ZONES THROUGH THIS EVENING AS LATEST HRRR THINKING OF VERY
LOOSELY ORGANIZED STORM SEGMENTS ADVANCING SOUTHWARD INTO THE
EVENING LOOKS ENTIRELY BELIEVABLE. THE MAIN THREAT WITH THIS
ACTIVITY WILL BE DAMAGING WINDS GUSTS ALTHOUGH TREMENDOUS RAINFALL
RATES MAY BE CAPABLE OF VERY ISOLATED FLOODING ISSUES. ALSO EXPECT
SOME EXTREME LIGHTNING RATES FROM SOME OF THESE STORMS ALONG THE
HIGHWAY 82 CORRIDOR...WHICH IS OF COURSE ALWAYS A HAZARD.
THE HEAT IS THE OTHER BIG...AND CONTINUING...STORY. THE PREVIOUSLY-
MENTIONED EXTREME SPIKE IN HEAT INDEX VALUES UP IN THE ARKLAMISS
DELTA THIS AFTERNOON HAS BRIEFLY EXCEEDED EXCESSIVE HEAT WARNING
CRITERIA AND THERE WAS TALK OF PERHAPS GOING WITH A HEAT WARNING IN
THOSE SPOTS THROUGH TOMORROW. HOWEVER...UPON FURTHER
CONSIDERATION...WE DECIDED TO MAINTAIN THE HEAT ADVISORY STATUS
SINCE THE MOISTURE POOLING NEAR THE CONVERGENCE ZONE SHOULD NOT BE
SUCH AN ISSUE TOMORROW AND THUS PEAK HEAT INDICES UP THERE A LITTLE
TAMER. OVERALL...THE HEAT ADVISORY IN OUR AREA FOR AREAS ALONG AND
NORTH OF ACME LA...TO JACKSON MS...TO MEI LINE THROUGH THURSDAY WAS
EXTENDED THROUGH FRIDAY. SOME LOCATIONS CURRENTLY TO THE SOUTH OF
THE ADVISORY MAY HAVE TO BE ADDED IN BEFORE FRIDAY...BUT THE CURRENT
REGIME IS OFFERING INCREASED MIXING OF DRIER DEWPOINTS ALOFT TO THE
SURFACE ACROSS SOUTHERN ZONES (WHICH IS EFFECTIVELY LIMITING PEAK
HEAT INDEX VALUES TO AROUND THE CENTURY MARK). PAST FRIDAY THERE IS
DEFINITELY DECENT POTENTIAL THAT THE HEAT WILL ACTUALLY WORSEN IN
ALL AREAS THROUGH THE WEEKEND WITH SOME ACTUAL AIR TEMPERATURES IN
SPORADIC SPOTS HITTING 100 DEGREES. IT IS AT THIS POINT THAT A
WIDESPREAD HEAT ADVISORY...AND PERHAPS EVEN SOME HEAT
WARNINGS...WILL HAVE TO BE STRONGLY CONSIDERED.
IN TERMS OF CONVECTIVE TRENDS...AFTER EVENING ACTIVITY DIMINISHES
EXPECT LITTLE POTENTIAL FOR MUCH TO LINGER OVERNIGHT WITH ANY
DIURNALLY-DRIVEN CONVECTION TOMORROW LIKELY CONFINED TO FAR EASTERN
MS (AND THEN INTO SOUTHEAST MS BY FRIDAY AFTERNOON). THE UPPER RIDGE
CENTER MIGRATING MORE FIRMLY OVERHEAD OF THE REGION DURING THIS TIME
FRAME WILL PUSH SEMI-ORGANIZED THUNDERSTORM ACTIVITY WAY NORTH AND
EAST OF OUR REGION. /BB/
&&
.AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL AT MOST SITES THROUGH
THE FORECAST PERIOD. SCATTERED THUNDERSTORMS LOOK TO DEVELOP AND
SINK SOUTH INTO THE AREA THROUGH THIS EVENING. GLH/GWO/GTR MAY BE
IMPACTED WITH BRIEF GUSTY WINDS...MVFR FLIGHT CATS AND COPIOUS
LIGHTNING. TOMORROW ANY AFTERNOON ISOLATED STORMS SHOULD MAINLY BE
CONFINED TO GTR/CBM/NMM/MEI AREA. /7/BB/
&&
.PREV DISCUSSION... /ISSUED 417 AM CDT WED JUL 15 2015/
PREVIOUS LONG TERM...FRIDAY THROUGH TUESDAY...WE'RE BEGINNING TO
SOUND LIKE A BROKEN RECORD BUT...EXCESSIVE HEAT CONTINUES TO BE THE
PRIMARY FORECAST CONCERN THROUGH THE EXTENDED.
THE MID/UPPER RIDGE RESPONSIBLE FOR THE RECENT HOT STREAK WILL BUILD
EASTWARD LATE THIS WEEK AND BECOME CENTERED OVER THE DEEP SOUTH OVER
BY THE WEEKEND, BRINGING POSSIBLY THE WARMEST CONDITIONS SO FAR
DURING THIS HEAT WAVE. AT THE SURFACE HIGH PRESSURE WILL BE CENTERED
OVER THE GULF OF MEXICO, MAINTAINING MAINLY SWLY LOW LEVEL FLOW.
ALONG WITH CONTINUED ABOVE NORMAL SURFACE TEMPS, HIGHER MID LEVEL
TEMPS WILL MAKE FOR STRONGER CAPPING, ESPECIALLY THE FARTHER WEST
YOU ARE IN THE CWA. WHILE POPS (PRIMARILY ISOLATED) WILL REMAIN IN
THE FORECAST OVER SOUTHERN AND EASTERN PORTIONS OF THE AREA EACH
AFTERNOON THROUGH THE WEEKEND, MOST ACTIVITY IS EXPECTED TO BE
RATHER INNOCUOUS. THOUGH SOME MIXING WILL OCCUR DURING THE DAY,
DEWPOINTS ARE EXPECTED TO REMAIN UP IN THE 70S, ESPECIALLY ACROSS
THE ARKLAMISS DELTA. THIS MEANS TRIPLE DIGIT HEAT INDICES WILL
CONTINUE TO BE PERVASIVE DURING THE LATE MORNING AND AFTERNOON HOURS
THROUGH THE WEEKEND.
BY EARLY NEXT WEEK, THERE ARE SOME HINTS THE MID/UPPER RIDGE WILL
BEGIN TO WEAKEN OR AT LEAST THE RIDGE AXIS WILL RETROGRADE BACK
TOWARD THE LOWER PLAINS. THOUGH MODEL AGREEMENT BECOMES WORSE BY
THIS TIME FRAME, INDICATIONS ARE THAT DIURNAL CONVECTION MAY BECOME
MORE PREVALENT BY MONDAY OR TUESDAY. THE EURO EVEN HINTS AT A WEAK
FRONT MAKING A PUSH TOWARD THE AREA BY MIDWEEK. REGARDLESS, THE
PRESENCE OF MORE CLOUDS WOULD SUGGEST MAX TEMPS WILL AT LEAST BEGIN
TRENDING BACK IN THE "RIGHT" DIRECTION. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 95 75 95 / 15 10 4 14
MERIDIAN 72 95 74 96 / 25 21 12 17
VICKSBURG 74 95 73 95 / 11 7 3 10
HATTIESBURG 74 96 75 96 / 11 19 12 21
NATCHEZ 74 94 75 94 / 6 8 5 10
GREENVILLE 75 96 75 96 / 27 7 2 6
GREENWOOD 74 96 74 96 / 30 13 3 9
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR MSZ018-019-025>053.
LA...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR LAZ007>009-015-016-
023>025.
AR...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR ARZ074-075.
&&
BB/7/DLHazardous weather outlook, Jul 15, 3:14 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT WED JUL 15 2015 ARZ074-075-LAZ007>009-MSZ018-019-025>029-032-034>037-040>045- 047>050-162015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- MADISON-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT- 314 PM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON AND EVENING EXCESSIVE HEAT THREAT...ELEVATED TIMING...THURSDAY SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. DAMAGING WIND GUSTS UP TO 60 MPH WILL BE THE GREATEST RISK. IN ADDITION...HEAT INDICES WILL REMAIN BETWEEN 105 TO 110 THROUGH THE EARLY EVENING ALSO. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1&2) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY MAXIMUM HEAT INDEX VALUES OF 105 TO 110 DEGREES ARE EXPECTED FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF WEST CENTRAL MISSISSIPPI THROUGH SATURDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1&2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ030-031-033-038-039-046-051-052-056>058-162015- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER-NEWTON-LAUDERDALE- SMITH-JASPER-CLARKE- 314 PM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON AND EVENING EXCESSIVE HEAT THREAT...LIMITED TIMING...THURSDAY SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. DAMAGING WIND GUSTS UP TO 60 MPH WILL BE THE GREATEST RISK. IN ADDITION...HEAT INDICES WILL REMAIN BETWEEN 105 TO 110 THROUGH THE EARLY EVENING ALSO. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1&2) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE EXPECTED FOR NORTHEAST MISSISSIPPI...AND EAST CENTRAL MISSISSIPPI THROUGH SATURDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1&2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ015-016-023>026-MSZ053-054-059-060-162015- RICHLAND-MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE- COPIAH-JEFFERSON-ADAMS- 314 PM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THURSDAY THE COMBINATION OF HIGH HEAT AND HUMIDITY WILL CONTINUE THURSDAY WITH HEAT INDICES PEAKING FROM 105 TO 110 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY MAXIMUM HEAT INDEX VALUES OF 105 TO 110 DEGREES ARE EXPECTED FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF WEST CENTRAL MISSISSIPPI...THROUGH SATURDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ055-061>066-072>074-162015- SIMPSON-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 314 PM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...THURSDAY THE COMBINATION OF HIGH HEAT AND HUMIDITY WILL CONTINUE THURSDAY WITH HEAT INDICES PEAKING AROUND 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE POSSIBLE FOR PORTIONS OF CENTRAL MISSISSIPPI AND SOUTH CENTRAL MISSISSIPPI THROUGH SATURDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 15, 4:49 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT WED JUL 15 2015
MSZ030-031-152215-
LOWNDES MS-CLAY MS-
449 PM CDT WED JUL 15 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LOWNDES AND SOUTHEASTERN
CLAY COUNTIES UNTIL 515 PM CDT...
AT 449 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER COLUMBUS AFB...MOVING SOUTH AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WAVERLY AROUND 500 PM CDT.
COLUMBUS AROUND 505 PM CDT.
LAT...LON 3346 8828 3346 8858 3368 8859 3368 8850
3367 8849 3367 8850 3366 8852 3366 8846
3368 8843 3367 8842 3369 8839 3369 8836
TIME...MOT...LOC 2149Z 352DEG 20KT 3362 8847
JCSpecial weather statement, Jul 15, 5:11 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT WED JUL 15 2015
MSZ026-152300-
GRENADA MS-
511 PM CDT WED JUL 15 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GRENADA COUNTY UNTIL 600
PM CDT...
AT 511 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GRENADA...MOVING SOUTH AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GRENADA AROUND 520 PM CDT.
BEW SPRINGS AROUND 525 PM CDT.
ELLIOTT AROUND 545 PM CDT.
LAT...LON 3389 8977 3387 8977 3387 8961 3386 8955
3368 8959 3368 8997 3390 8983
TIME...MOT...LOC 2211Z 017DEG 13KT 3380 8976
JCSpecial weather statement, Jul 15, 5:23 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 523 PM CDT WED JUL 15 2015 MSZ030-031-033-152300- OKTIBBEHA MS-LOWNDES MS-CLAY MS- 523 PM CDT WED JUL 15 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OKTIBBEHA...CENTRAL LOWNDES AND SOUTHEASTERN CLAY COUNTIES UNTIL 600 PM CDT... AT 523 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WAVERLY...OR NEAR WEST POINT...MOVING SOUTH AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... TIBBEE AROUND 530 PM CDT. BENT OAK AROUND 545 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARTESIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3335 8840 3343 8873 3365 8864 3359 8831 TIME...MOT...LOC 2223Z 014DEG 20KT 3356 8857 JC
Local storm report, Jul 15, 6:00 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 5 ENE GRENADA 33.80N 89.73W
07/15/2015 GRENADA MS EMERGENCY MNGR
TREES DOWN ON NUMEROUS ROADS INCLUDING HIGHWAY
8...GIRLSCOUT ROAD...HUGH WHITE STATE PARK ROAD AND
MARINA ROAD. ONE TREE FELL ON A HOUSE AND A POWER LINE IS
ALSO DOWN. TIME ESTIMATED FROM RADAR.
&&
SWILKINSThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:30 PM CDT | Special Weather Statement | JAN | Clay, Lowndes | 45 min |
| Jul 15, 4:49 PM CDT | Special Weather Statement | JAN | Lowndes | 26 min |
| Jul 15, 5:11 PM CDT | Special Weather Statement | JAN | Grenada | 49 min |
| Jul 15, 5:23 PM CDT | Special Weather Statement | JAN | Lowndes | 37 min |
| Jul 15, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 47 min |
| Jul 15, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery | 47 min |
| Jul 15, 6:06 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 39 min |
| Jul 15, 6:20 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 55 min |
| Jul 15, 6:35 PM CDT | Special Weather Statement | JAN | Montgomery | 40 min |
| Jul 15, 6:47 PM CDT | Special Weather Statement | JAN | Leflore | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.